Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2018, Article ID 7028578, 4 pages
https://doi.org/10.1155/2018/7028578
Case Report

A Rare Case of Retrogastric Abscess Occurring Six Months after N-Butyl-2-Cyanoacrylate Injection into Gastric Varices

1Gastroenterology and Hepatology, Woodlands Integrated Health Campus (WIHC), Singapore
2Gastroenterology and Hepatology, Changi General Hospital, Singapore
3Department of Medicine, Woodlands Integrated Health Campus (WIHC), Singapore

Correspondence should be addressed to Ikram Hussain; gs.chw@niassuh_marki

Received 7 November 2017; Revised 28 November 2017; Accepted 6 December 2017; Published 8 January 2018

Academic Editor: William B. Silverman

Copyright © 2018 Ikram Hussain et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. de-Franchis and Baveno VI Faculty, “Expanding consensus in portal hypertension: report of the Baveno VI consensus workshop: stratifying risk and individualizing care for portal hypertension,” Journal of Hepatology, vol. 63, no. 3, pp. 743–752, 2015. View at Publisher · View at Google Scholar · View at Scopus
  2. S. K. Sarin, A. K. Jain, M. Jain, and R. Gupta, “A randomized controlled trial of cyanoacrylate versus alcohol injection in patients with isolated fundic varices,” American Journal of Gastroenterology, vol. 97, no. 4, pp. 1010–1015, 2002. View at Publisher · View at Google Scholar
  3. P. C. Tan, M. C. Hou, H. C. Lin et al., “A randomized trial of endoscopic treatment of acute gastric variceal haemorrhage: N-butyl-2-cyanoacrylate injection versus band ligation,” Hepatology, vol. 43, no. 4, pp. 690–697, 2006. View at Publisher · View at Google Scholar · View at Scopus
  4. P. Wahl, F. Lammer, D. Conen, R. Schlumpf, and A. Bock, “Septic complications after injection of N-butyl-2-cyanoacrylate: report of two cases and review,” Gastrointestinal Endoscopy, vol. 59, no. 7, pp. 911–916, 2004. View at Publisher · View at Google Scholar · View at Scopus
  5. G. Wright, W. R. Matull, L. Zambreanu et al., “Recurrent bacteremia due to retained embolized glue following variceal obliteration,” Endoscopy, vol. 41, no. 2, pp. E56–E57, 2009. View at Publisher · View at Google Scholar · View at Scopus
  6. A. Turler, M. Wolff, D. Dorlars, and A. Hirner, “Embolic and septic complications after sclerotherapy of fundic varices with cyanoacrylate,” Gastrointestinal Endoscopy, vol. 53, no. 2, pp. 228–230, 2001. View at Publisher · View at Google Scholar · View at Scopus
  7. N. Hamad, J. Stephens, G. F. Maskell, S. H. Hussaini, and H. R. Dalton, “Case report: thromboembolic and septic complications of migrated cyanoacrylate injected for bleeding gastric varices,” British Journal of Radiology, vol. 81, no. 971, pp. e263–e265, 2008. View at Publisher · View at Google Scholar · View at Scopus
  8. F. Ausloos, S. Hillaire, P. Bedossa et al., “N-butyl-2-cyanoacrylate in gastric varices: a cause for recurrent sepsis,” American Journal of Gastroenterology, vol. 108, no. 12, pp. 1937-1938, 2013. View at Publisher · View at Google Scholar · View at Scopus
  9. P. Verger, J. Blais, M. Gruau, and Y. Haffaf, “Retrogastric abscess secondary to gastric varices obturation with cyanoacrylate,” Gastroentérologie Clinique et Biologique, vol. 22, no. 2, pp. 248-249, 1998. View at Google Scholar
  10. B. Y. Lee, J. Y. Jang, S. W. Jeong et al., “Two cases of adrenal abscesses following histoacryl (N-butyl-2-cyanoacrylate) injection,” Gut and Liver, vol. 5, no. 2, pp. 242–244, 2011. View at Publisher · View at Google Scholar · View at Scopus